Texas, 2007

Heavy Rain in Texas, June 24, 2007

June 24, 2007 · NWS BRO · 1 event in 1 county or zone

Isolated thunderstorms produced heavy rainfall in Jim Hogg County resulting in localized flash flooding near Hebbronville. The thunderstorms were produced by an upper level low pressure trough located over central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Isolated thunderstorms produced heavy rainfall in Jim Hogg County resulting in localized flash flooding near Hebbronville. The thunderstorms were produced by an upper level low pressure trough located over central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 24, 12:00 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 12:00 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CDT SUN JUN 24 2007

.DISCUSSION...WARMER TEMPERATURES PREVAIL OVER MOST OF THE CWA TODAY
WITH MUCH LESS SHOWERS AND ISOLATED THUNDERSTORMS THAN OCCURRED ON
SATURDAY. THE WINDS CONTINUE LIGHT TO MODERATE FROM THE SOUTHEAST
TO SOUTH AS A HIGH PRESSURE RIDGE PERSIST OVER DEEP SOUTH TEXAS.
THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY EVENINGS
MONDAY AND TUESDAY AS THE HIGH PRESSURE RIDGE INTERACTS WITH A LOW
PRESSURE TROUGH MOVING EASTWARD ACROSS TEXAS INCREASING THE PRESSURE
GRADIENT OVER THE CWA. THE PRESSURE GRADIENT WILL RELAX BY WEDNESDAY
AND THE WINDS WILL BECOME LIGHT DURING THE OVERNIGHT PERIODS AND
MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS WEDNESDAY THROUGH
THE END OF THE FORECAST PERIOD.

THE LOW PRESSURE SYSTEM PROPAGATING EASTWARD ACROSS THE NORTH
CENTRAL UNITED STATES AND THE ASSOCIATED LOW PRESSURE TROUGH
EXTENDING INTO TEXAS WILL CONTINUE TO ENHANCE THE CHANCES FOR
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE RIO GRANDE
VALLEY AT TIMES THROUGH THE MIDDLE OF THIS WEEK.  SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
AND GUSTY WINDS. DRIER CONDITIONS WILL PREVAIL OVER THE RIO GRANDE
VALLEY WEDNESDAY THROUGH NEXT WEEKEND WITH SHOWERS AND ISOLATED
THUNDERSTORMS PRIMARILY OCCURRING IN THE AFTERNOONS AND EARLY
EVENINGS ASSOCIATED WITH THE AFTERNOON SEABREEZE DEVELOPING INLAND.
A FLASH FLOOD WATCH CONTINUES FOR ALL OF DEEP SOUTH TEXAS THROUGH 9
PM TONIGHT WITH THE GROUND BEING SATURATED OVER PORTIONS OF THE RIO
GRANDE VALLEY DUE TO RECENT RAINS ANY ADDITIONAL HEAVY RAINFALL MAY
PRODUCE LOCALIZED FLOODING.

TEMPERATURES WILL INCREASE TO SLIGHTLY ABOVE NORMAL VALUES BY
WEDNESDAY REMAINING ABOVE NORMAL THROUGH THE END OF THE FORECAST
PERIOD WITH DRIER CONDITIONS.
&&

.MARINE...AT 12 NOON BUOY020 REPORTED EAST TO SOUTHEAST WINDS AT 14
TO 18 KTS AND SEAS OF 3 FEET. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH THE NEXT FEW DAYS.  A TROUGH OF LOW PRESSURE
WILL CONTINUE TO BE ALONG THE DEEP SOUTH TEXAS COASTLINE.  WINDS AND
SEAS WILL INCREASE SLIGHTLY ON MONDAY AS THE PRESSURE GRADIENT
TIGHTENS. THE TROUGH OF LOW PRESSURE WILL MOVE EAST BY THE MIDDLE OF
THE WEEK CAUSING WINDS AND SEAS TO DECREASE ONCE AGAIN.
&&

.AVIATION...VFR CONDITIONS WILL PERSIST OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS WITH TEMPO IFR CONDITIONS IN ANY SHOWERS OR
THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  88  78  88  78 /  30  30  10  30  00
BROWNSVILLE          76  90  77  91  77 /  30  30  10  30  00
HARLINGEN            75  91  76  92  76 /  30  30  10  30  00
MCALLEN              75  91  76  92  76 /  30  30  10  30  00
RIO GRANDE CITY      75  92  76  93  76 /  30  30  10  30  00
SOUTH PADRE ISLAND   78  85  79  86  79 /  30  30  10  30  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR TXZ248>257
THROUGH 25/02Z.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...MARTINEZ
Hazardous weather outlook, Jun 24, 4:54 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 AM CDT SUN JUN 24 2007

TXZ248>257-251200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
554 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SATURATED GROUND WILL CONTINUE TO
ALLOW RUNOFF OF ANY ADDITIONAL RAIN...CAUSING FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAINFALL IS EXPECTED TO CONTINUE IN THE REGION THROUGH THE LATTER
HALF OF THE UPCOMING WEEK. FLOODING WILL REMAIN A CONCERN WITH
SATURATED GROUND AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Jim Hogg

When
June 24, 4:08 PM CST to 4:57 PM CST
Where
Jim Hogg County, 10.66 mi NNE of Agua Nueva
Reported by
Trained Spotter
Coordinates
27.042, -98.534

A trained spotter reported 5 inches of rain fell in 60 to 80 minutes in southeastern Jim Hogg County.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43683.